• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Neurological issues caused by biologics

Has anyone had to stop taking their biologics due to neurological side-effects? If so, how long did it take for your neurological issues to go away or did they? Also what treatment did you go to afterwards to control your crohn's?
 
I've been fairly unable to lead a normal life due to them. Have spent a month or so sitting in a recliner or laying in bed. So moderate??? I mean, I'm at least at home and not in a hospital.

Pressure in head and ears like going up in an airplane and unable to equalize ears, buzzing in head, pounding in head, bleary vision at times, pain, lightheadedness and kind of dizzy with or without activity, sensation of something shooting through my head randomly for no apparent reason or when I move my eyes up. Overall malaise. Noise sensitivity (some pitches/noise levels feel like they are stabbing my brain), visual sensitivity (as in watching certain things on tv can cause me to feel swimmy headed).
 

my little penguin

Moderator
Staff member
Is your Gi aware ?
Definitely make them aware
Have they done an mri of the brain?

Ds had an allergic reaction to remicade which resulted in prolonged tongue tingling As well as throat issues /flushing
Mri of the brain was clean
He stopped remicade but was fine on humira for over 5 years and now Stelara for almost 3 years
Good luck
 

Lady Organic

Moderator
Staff member
Im sorry for what you are going through, I can imagine its difficult time. Some symptoms make me think of migraine. A month in this state is a lot. I'd contact the GI asap. Discussion with primary doc could be useful too for an opinion.
If the conclusion is that these symptoms are caused by your Biologic, your GI will probably propose another one.
 
Is your Gi aware ?
Definitely make them aware
Have they done an mri of the brain?

Ds had an allergic reaction to remicade which resulted in prolonged tongue tingling As well as throat issues /flushing
Mri of the brain was clean
He stopped remicade but was fine on humira for over 5 years and now Stelara for almost 3 years
Good luck
Yes, GI is aware. Next infusion is this week so trying to get him to kick in with some advice of some sort. I asked about a month ago if it could be a reaction to Remicade but he sort of pushed that off. Just got MRI. Brain looks OK except for one spot which Neurologist doesn't appear to be worried about. He was making sure Remicade wasn't causing demyelination and is comfortable that it isn't so didn't reco stopping/changing. He has decided to treat it like a horrendous migraine and has started me on a preventative med which joy of joy has constipation as a possible side-effect. And yes, it appears to be causing that. Also said the drug will not have any impact for 2 to 3 weeks on my head issues.
 
Im sorry for what you are going through, I can imagine its difficult time. Some symptoms make me think of migraine. A month in this state is a lot. I'd contact the GI asap. Discussion with primary doc could be useful too for an opinion.
If the conclusion is that these symptoms are caused by your Biologic, your GI will probably propose another one.
Have told GI (waiting for response) and have appointment with GP tomorrow to bring her up to speed. Needing one of them to step up with advice as next infusion is this week and I can't imagine going through another 2 months of this or worse if the Remicade is contributing to the problem.
 
Top